Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking IBset and Colospar for IBS. What are the side effects of prolonged use?

Answered by
Dr.
Dr. Dinesh Kumar Singal

Gastroenterologist

Practicing since :1985

Answered : 140 Questions

default
Posted on Tue, 10 Dec 2013 in Digestion and Bowels
Question: Dear Sir, My father has been suffering from IBS for many years now. He has taken iBset and Colospar retard, for three years now. please let us know what are the side effects of IBSet and colospar retard on prolonged use. also, please priscribe ways to reduce medicine intake and eventually stop them.He has been taking IBset and colospar retard for three years twice a day. He has undergone colonoscopy and the report was normal. He is 57 years now.
doctor
Answered by Dr. Dinesh Kumar Singal 38 hours later
Brief Answer: Please see detailed answer Detailed Answer: Dear XXXXX, Thanks for contacting healthcare magic. IBSet is a drug called Ramosteron. It is used for vomitings and for diarrhea predominant IBS. There is not much experience with this drug as it is mainly used in Japan, though it is also available in India. It seems to be a safe drug and there are no major adverse effects. Though few of the common side effects of this drug are abdominal pain, Hard stools, Constipation, bloating, Hepatic dysfunction, reflux esophagitis, decrease in platelet count, Increase in white blood cell count, Duodenal ulcer, Nausea, Vomiting, Proteinurea, Palpitation. I am not sure what other side effects can happen on prolonged use since the experience is not there. Colaspa retard is Mebeverine hydrochloride which is also used for IBS patients. It is also a safe drug. Some of the side effects of this drug are indigestion or heartburn, constipation,dizziness, insomnia (difficulty sleeping), anorexia (loss of appetite), headache, tiredness, slow heart beat, rash and/or itchy skin. Since 1978, 21 cases of severe adverse reactions to mebeverine were reported in the Netherlands. Most reactions consisted of urticaria or maculopapular rash, sometimes accompanied by fever, polyarthritis, thrombopenia or angioedema. I have not ancountered serious side effects with this drug. You can first reduce his dosage to half and then assess his symptoms. If he stays fine, then you can stop one of the drugs completely and continue on the other one. Later you can stop that as well. Best wishes, Dr Dinesh Singal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dinesh Kumar Singal 47 minutes later
Dear Sir, Thank you for answering my query.Currently we have reduced the dosage as below: Colaspa retard (before food) - initially taken at morning and night , now taken only at morning. IBSet (after food) - initially taken at morning and night, now taken only at night. He has stopped Digemax completely. He has followed this dosage for 2 days and his bowel movements are normal. He is continuing with yogurt and folvite tablets twice a day as before. Reclide 40 for sugar control and atocor 10 mg for chloestrol control are also taken as usual. Please advise if we can continue with the above drug dosage.
doctor
Answered by Dr. Dinesh Kumar Singal 6 hours later
Brief Answer: It should be fine Detailed Answer: Dear XXXXX, This looks fine. Dr Dinesh Singal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication

Recent questions on  Mebeverine

doctor1 MD

I (A K Pandey, Age - 47 Yrs. old ) am a patient suffering frequent mucoid stools since last one month. Now the toilet frequency has reduced but mucoid yellowish color stool is continue ( Frequency - 2 times/day ) with spasm in lower abdomen in early morning while get up from bed. Medication prescribed by local Doctor are as under. 1) Albendazole 400 mg HS for 4 days 2) Mesalazine 400 Mg bd for 10 days 3) Mebeverine Hydrochloride Retard 200 Mg bd for 7 days. In diagnostic of Stool, PUSS CELL found +ve & VEG CELL also found +ve. In Ultrasound Testing, all reports have been found normal. Pl. advice for complete relief.

doctor1 MD

I have tightness in the rib area, sometimes a feeling of nausea and a metallic taste . I had a CT scan which showed advanced diverticuli but nothing more serious. I next see the consultant 6th March . I am 79 and worried about the symptoms which are getting worse. My doctor has prescribed Mebeverine and Omeprazole he has also diagnosed IBS. He originally thought I had Gall Bladder problems but nothing showed up.

doctor1 MD

Hi, I was diagnosed with IBS a few years ago and untill recently have had the symptoms under control, I was on mebeverine and lansoprazole but have not had to take them for about a year due to sorting out my diet and other factors. Recently though I have been getting this tremors feeling in my lower intestine. At the front just left of center. Is this normal? I have tried taking the mebeverine and lansoprazole again but the feeling is still there thanks

doctor1 MD

Hi, My 10 year old son is in agony in all likelyhood with gallstones, confrimed by two GPs, ultrasound pending.. myself and my mother had gallstones removed in our childhood years, which is why we are fairly certain about him having gallstones. He currently takes codeinphosphate and ibopofen and paracetamol as painkillers (which all do not appear to work). We now suggested him also being described mebeverine which he takes. Is this commonly used for dealing with spasms? can it be recommended for kids...

doctor1 MD

my granddaughter has been on marrilax due to holding her poop and gas due to being potty trained. She has pooped , but the marrilax has given her so much gas build up that we stopped the marrilax. She is two, almost three. She is very smart and...

doctor1 MD

There is a lot of gas being formed in the stomach. My stomach is bloating . This is starting everyday from around 2 p.m. and the problem lasts till night.

doctor1 MD

Had diarrhea for 4 days. Now have it under control. Have been eating banana, toast, chicken, rice and apple sause. Things like that. Still have crapping and no stool after 2 days. What can I do to ease the crapping and how long is normal to have...